- 45 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
A 35-year-old woman developed gastric ulcers and milk-alkali syndrome leading to acute pancreatitis following longstanding excessive self-medication of ibuprofen with paracetamol, and calcium carbonate/magnesium carbonate with calcium carbonate/sodium bicarbonate/sodium alginate, respectively. After immediate discontinuation of antacids, she experienced rebound hypocalcaemia [durations of treatments to reactions onsets not stated].
In October 2017, the woman presented to an emergency department in the United Kingdom with vomiting and epigastric pain radiating to the back for three days and reduced nutritional intake for several weeks. Her social history was significant for excess alcohol use, but had abstinent alcohol three months prior to presentation. She had a...
- Vassallo P, et al. Hypercalcemia secondary to Excessive self-medication with antacids causing acute pancreatitis: A case report. Croatian Medical Journal 60: 42-45, No. 1, Feb 2019. Available from: URL: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC6406064/ - United KingdomCrossRefPubMedPubMedCentralGoogle Scholar